1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Injecting - Injection issues - Numbness, pain, bruising.

Discussion in 'Heroin' started by venusinfurs, Jan 21, 2012.

  1. venusinfurs

    venusinfurs Newbie

    Reputation Points:
    0
    Joined:
    Jan 16, 2012
    Messages:
    4
    I have a friend, whom I'll call Mary, who has recently switched from snorting heroin to shooting it, and is encountering a lot of problems.

    Mary is totally familiar with proper injection tactics and has read the safer shooting guide several times. However, Mary has very, very small veins and low blood pressure - even the most seasoned junkies have a hard time finding a vein on her. Mary has found a couple sweet spots, but has been experiencing problems with them. For one, Mary has used her veins in both wrists, where the injection sites immediately became itchy and grew a white patch over them for about 10 min. Mary called a friend who said this was an allergic reaction of sorts, & she shouldn't be banging her wrists anyway with anything larger than a 31 gauge (she uses a 1cc 30 gauge short tip syringe). However since then both sites have been very sore (though her fingers on both hands are fine & not numb) but Mary is worried about potential permanent damage.

    Second, Mary has located a spot on her inner arm near the elbow, and has trying to avoid overusing it. However, last time she used the site afterward it hurt a lot, grew very numb, and was been very sore and painful, which she treated with heat, and the pain has gotten better but is still there. She wants to know at what point she should go to a hospital / get herself checked out.

    Also, sometimes when injecting Mary will only see a tiny bit of blood and none when she pulls back, but has injected anyway and felt very clearly she was in the vein. Is this dangerous? Should you only inject when there is a lot of blowback blood?

    Also, sometimes Mary develops red flecks around injection sites, and bruises around the area but not necessarily on where the injection happened. She has also used the area of her shoulders that is right below the collarbone and wants to know if it’s dangerous.

    Any suggestions for injection sites for Mary or ways to cope with her small veins, as well as answers to her various symptoms is greatly appreciated!
     
  2. KamSmilezz

    KamSmilezz Newbie

    Reputation Points:
    0
    Joined:
    May 30, 2013
    Messages:
    2
    the bruising is completely normal especially for somebody with small veins and the bumps sound like hives which is an allergic reaction to the needle it usually only happens to me with heroin... in fact it's never happened to me with anything else it just gets really itchy and there's a lot of bumps around the injection site and sometimes all the way up the same arm but they always go away so if that is what it is then that is definitely normal to.... also timing off and getting in the bath can help with bad veins the warm water will make them stick out more hope this helps!

    KamSmilezz added 4 Minutes and 34 Seconds later...

    I meant tying off*
     
    Last edited: Jul 9, 2013
  3. Insomniacsdream

    Insomniacsdream Silver Member

    Age:
    36
    Reputation Points:
    49
    Joined:
    Aug 20, 2008
    Messages:
    247
    Seeing blood when you pull back before plunging is the proper injection technique. It is so important, if you don't register blood you aren't in a vein and that can be dangerous. Street heroin is very rarely remotely clean so skin popping (subcutainious(sp) injection) can result in build ups of bacteria and abscesses. It still has far higher bioavailability then snorting so gets you higher. It is sometimes used with pharmaceutical grade drugs but people generally find an area away from veins because if as you say there is a bit of blood and your veins are really thin you may be piercing or otherwise damaging them.

    You can inject anywhere in the body so long as you are sure you are aiming towards the heart so you don't interrupt blood flow which can be fatal, and aren't hitting an artery. What I will say though is be sure you are hitting, I really wouldn't want to get a nasty infection in my shoulder. That could also in the very worst case scenario prove fatal, addicts do lose limbs from time to time. I wouldn't want gangrene in my shoulder.

    Red flecs and bruising are common. Specially bruising with thicker needles and both nearly always occur when you miss and skin pop or I.M it instead but can happen from I.Ving. You snorted it so I am guessing you don't use vitimin c or citric acid to dissolve it, but if you do to much acid can cause the red flecks you describe, but so can missing and bad luck.

    Personally I really would urge you that if you are not sure that you are hitting yourself then go back to snorting or try to find something smokeable. Infection kills, you run a smaller risk I.V, but dirty street heroin it is actually far more dangerous to skin pop.
     
  4. neversummer

    neversummer

    Age:
    71
    Reputation Points:
    107
    Joined:
    Oct 9, 2007
    Messages:
    328
    Agreed, if you arent registering blood when you pull back you are NOT in. So when you bang like that youre at a much greater risk for the pain and bruising you describe, not to mention risk of serious infection. Re-read safer shooting guide.
     
Tags: